Alert archive / Tennessee / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 133, NWS Nashville, TN

June 21, 2008Bedford County, Coffee County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 21, 2008, 2:14 PM CDT for Bedford County, Coffee County, Tennessee. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 21, 2008, 2:14 PM CDT (19:14 UTC)
Expired
Jun 21, 2008, 2:36 PM CDT
In force
22 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

Counties Bedford County, TN, Coffee County, TN

The radar

The Northeast Alabama radar (KHTX), 70 km from the middle of the area, began a volume at 19:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.2 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2008-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 633 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2008-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
633 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
1193 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 211915
SVROHX
TNC003-031-211945-
/O.NEW.KOHX.SV.W.0133.080621T1914Z-080621T1945Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
214 PM CDT SAT JUN 21 2008

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN BEDFORD COUNTY IN TENNESSEE...
  THIS INCLUDES THE CITY OF SHELBYVILLE...
  EXTREME WEST CENTRAL COFFEE COUNTY IN TENNESSEE...

* UNTIL 245 PM CDT

* AT 210 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN         
  EXCESS OF 60 MPH AND LARGE HAIL. THIS STORM WAS LOCATED NEAR       
  SHELBYVILLE...AND MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SHELBYVILLE BY 220 PM CDT...

LAT...LON 3550 8663 3555 8639 3545 8623 3536 8653
TIME...MOT...LOC 1914Z 252DEG 17KT 3544 8648

$$

MAG
1 follow-up statement
000 
WWUS54 KOHX 211936
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
235 PM CDT SAT JUN 21 2008

TNC003-031-211945-
/O.CAN.KOHX.SV.W.0133.000000T0000Z-080621T1945Z/
COFFEE TN-BEDFORD TN-
235 PM CDT SAT JUN 21 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN BEDFORD AND EXTREME
WEST CENTRAL COFFEE COUNTIES IS CANCELLED...

THE STORM WEAKENED AS IT MOVED NEAR SHELBYVILLE.

LAT...LON 3550 8663 3555 8639 3545 8623 3536 8653
TIME...MOT...LOC 1935Z 252DEG 17KT 3547 8636

$$

MAG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 10:43 AM CDT, 3 hours 31 minutes earlier.

Area forecast discussion, Jun 21, 10:43 AM CDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1043 AM CDT SAT JUN 21 2008

.UPDATE...WEAK SFC TROUGH AND MID LEVEL SUPPORT CROSSING MID TN
TODAY...HELPING PRODUCE SCATTERED THUNDERSTORMS. MAIN AREA OF
LIFT AND DEEPEST MOISTURE WILL BE EAST OF I 65...WITH DRIER AIR
MOVING INTO WESTERN AREAS. STILL...FORECAST SOUNDINGS SHOW ENOUGH
MOISTURE AND INSTABILITY FOR AT LEAST ISOLATED STORMS IN THE WEST.

ONLY FORECAST UPDATE WILL BE TO INCREASE POPS SLIGHTLY FOR EASTERN
AREAS. FORECAST TEMPS STILL LOOK GOOD WITH HIGHS IN THE UPPER 70S
TO MID 80S.

&&

.PREV DISCUSSION... /ISSUED 301 AM CDT SAT JUN 21 2008/

DISCUSSION...
WEAK H5 WAVE MOVING THROUGH THE AREA TODAY AND A BIT BETTER H5
WAVE FOR SUN NGT AND MONDAY. OF COURSE...20-40 PCT POPS ASSOCD
WITH EACH OF THESE FEATURES. SUN DAYTIME SEEMS TO BE IN BETWEEN
THESE 2 FEATURES AND MAY ACTUALLY BE MOSTLY DRY.

MON NGT AND TUE SEEM MOSTLY DRY AFTER THE PASSAGE OF THE TROUGH
ON MON. THEN THE GFS HAS A SERIES OF MINI TROUGHS ZIPPING
THROUGH THE UPPER FLOW KEEPING A 20 PCT CHANCE OF THUNDER IN THE
FORECAST.

TEMP TRENDS SEEM ABOUT NORMAL...EXCEPT FOR THE TROUGH ON MONDAY.
BOUNDARY LAYER TEMPS SHOW SEVERAL DEGREES OF COOLING BEHIND THIS TROUGH.
SO HI TEMPS FOR MON/TUE MAY BE A FEW DEGREES BELOW NORMAL.

CPC 6-10 DY AND 8-14 DY OUTLOOKS ONCE AGAIN SHOWING ABOVE NORMAL TEMPS
WITH NEAR NORMAL PRECIP. THE NEW 30 DAY OUTLOOK...HOWEVER...SHOWS
BELOW NORMAL TEMPS WITH ABOUT NORMAL RAINFALL.

TRENDS IN MOS GUIDANCE WERE UNREMARKABLE.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

13
Hazardous weather outlook, Jun 21, 5:32 AM CDT, 8 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
532 AM CDT SAT JUN 21 2008

TNZ005>011-022>034-056>066-075-077>080-093>095-221030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
532 AM CDT SAT JUN 21 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED STORMS ARE EXPECTED SUNDAY NIGHT AS A SHORTWAVE SWINGS
ACROSS THE MID STATE. A FEW OF THESE STORMS MAY BECOME SEVERE,
ESPECIALLY AROUND CLARKSVILLE, DOVER, AND CAMDEN.

.SPOTTER INFORMATION STATEMENT...

DUE TO THE BRIEF AND ISOLATED NATURE OF POSSIBLE SEVERE WEATHER,
SPOTTER ACTIVATION IS NOT ANTICIPATED.

ROSE

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 2:31 PM CDTSevere Thunderstorm WarningOHXCoffee29 min
Jun 21, 2:48 PM CDTSevere Thunderstorm WarningOHXRutherford27 min
Jun 21, 3:04 PM CDTSevere Thunderstorm WarningOHXRutherford26 min
Jun 21, 3:11 PM CDTSevere Thunderstorm WarningOHXWilson23 min
Jun 21, 3:17 PM CDTSevere Thunderstorm WarningOHXRutherford28 min
Jun 21, 3:46 PM CDTSevere Thunderstorm WarningOHXRutherford29 min
Jun 21, 6:51 PM CDTSevere Thunderstorm WarningOHXMacon, Sumner, Trousdale24 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.